Doctor insights on:
Ms And Pregnancy Relapse
How bad of rebound should I expect quiting tysabri (natalizumab) infusions due to several MS relapses attacking brain and stem. Can't take new meds due to health?
Better analyze: Do not understand why if you have MS, it cannot be treated with medications, as there are 9 choices. If you stop Tysabri, (natalizumab) you are virtually guaranteed a relapse by 3-4 months, and even a severe rebound is possible, if a new medication is NOT started. You are about to engage in highly risky behavior. One caveat, are you sure that you have MS and not something else, such as Neuromyeilits Optica? ...Read moreSee 1 more doctor answer
When your due date arrives, you will be more than ready to have your baby! Most women deliver the baby somewhere between 37 and 42 weeks. According to the American College of Obstetricians and Gynecologists, only 5% of babies arrive on the exact due date. Approximately 7% of babies are not delivered by 42 weeks, and when that happens, it is referred to ...Read more
Can you tell me about having multiple sclerosis and being tested for the jc virus before starting tysabri (natalizumab)?
SEQUENCE: Tysabri (natalizumab) is most potent MS drug on market, but risk of PML approaches 1 in 90, if 2 yrs of usage, prior chemotherapeutic agents, and positive anti-JCV index test. However, in many others with negative testing, risk is less than 1 in 40,000 at 2 yrs. Positive test does NOT exclude Tysabri (natalizumab), but maybe stop at 18-24 months, and switch to Gilenya at that point. ...Read more
Can dawson fingers brain lesions present in lymes disease? Im hoping I have lymes and not ms. My igenex test was positive and ELISA test CDC neg.
Possibly: Dawson's fingers which appear on imaging is more consistent with demyelinating disease such as multiple sclerosis and not infection such as lyme. You need to have a more detailed evaluation and may need additional studies to make a definitive diagnosis. ...Read moreSee 1 more doctor answer
Was on many medications for confirmed MS (rebif, copaxone, gilenya, tysabri, (natalizumab) tecfidera) none helped control.. Is this typical of ms? Next step?
Unusual but possible: Visit an ms center.Get a more detailed answer ›
I had anti-e antibody and healthy pregnancies then after 6 years recieve dianosis of ankylosing spondylitis and ms. Weird because all antibody tests are neg. Wrong diagnosis?
For Neurologist with sizeable Tecfidera MS pt load...Acute eosinophilia 1.4/12% 3wks on Tecfidera w/o new Sxs. What "transient increase"s have u seen?
Experiences: First, am not enamored with Tecfidera, as over 20% of my patients have found it intolerable due to GI adverse events, and many have found it to be ineffectual. Can cause drops in lymphocytes and also affect other white cells, and your eosinophil elevation could very well represent a low level allergic response which may depart in a few weeks. Clarify the issues with your neurologist. ...Read more
Have ms. On Copaxone (glatiramer) but missed a few doses. Worried about my brainstem lesions and if they mean a worsened prognosis or risk of death?
No immediate risk!: Consult your specialist to make sure that your Copaxone (glatiramer) has prevented MS relapse Usually an MRI with and without Gadalinium injection would tell us if the condition is active Although you should take your Copaxone (glatiramer) regularly missing couple of injections is not a big problem but don't miss anymore!! There is NO risk of death ...Read more
My neurologist has urged me to stay on tysabri (natalizumab) despite the risks of pml (positive to jc) is this a hint that my MS is much worse than i thought?
Management: The risk of PML becomes more significant the longer you take Tysabri, (natalizumab) and 2yrs is the turning point, but risk is still low, about 1 in 90. However, for some pts, this still is too high, and they switch to Gilenya at 2yrs. This is a calculated gamble, and should be your decision, not just your doctor's. The severity of your MS is just one part of this, so talk at length with your neurologist. ...Read moreSee 1 more doctor answer
Had a "ms like" episode after bronchitis and taking steroids.Had brain/spine mri, negative for ms but showed spine probs.How likely is it to not be MS?
MS: Diagnosis is made on clinical neurological findings and symptoms, but also on MRI for confirmation. Spinal tab is also usually used. Spinal probing is usually employed to determine pain "generators" at the level of the foramina which is hard to identify with an MRI. It is not clear if you were referred to spinal probing or if you had one already done. ...Read more
If i can get bloodwork and MRI on brain to clear blood disorders and avm before pregnancy. Are my chances of complications/dying low in pregnancy?
Tough to answer: Over the computer, this is tough to answer. Your neurologist or neurosurgeon, working cooperatively with your PCP or OB/GYN would know your case best, the type of AVM, your underlying condition and risk factors etc. to best treat you and give you a prediction and "best guess" estimate of a prognosis if you became pregnant. good luck to you. ...Read more
Can relocating from India to US increase risk of MS relapse? Disease is stable on Avonex (interferon beta 1a) in India. Environment Change = relapse? Shd I avoid travel?
Advice: 1. OK to travel 2. Risk of relapse should be similar in US 3. Avonex is NOT my drug of choice, and will likely need to be changed in future due to low level of efficacy. Three oral drugs exist in US, and include Aubagio, Tecfidera, and Gilenya, (fingolimod) and might be a good choice. ...Read moreSee 1 more doctor answer
Risky idea: If you stop your infusions abruptly, and do not replace with a potent ms agent such as gilenya, you will be at very high risk for a relapse, and a substantial rebound of the disease, at about 3 months. If you do have a positive anti-jcv antibody test, you and your doctor might decide to stop tysabri (natalizumab) by 18-24 months, but you need to start a new medication. Discuss with your neurologist. ...Read more
What are relapse symptoms after triple therapy(ribavirin, peg-interferon, incivek) for hepatitis c? Very worried about relapsing at the moment!
I am 27, diagnosed with early onset Parkinson's disease and looking to start a family. Is there any known issues in respect to Parkinson's and pregnancy?
Adverse effects: There is probably no problems with the pregnancy itself but there are some research findings that the pregnancy itself may adversely affect and aggrave the pd, specifically worsening the motor(muscular) deterioration. See: http://www.Ncbi.Nlm.Nih.Gov/pubmed/10634252. ...Read moreSee 1 more doctor answer
HIV negative via Elisa and rna 20 years after any possible exposure but having symptoms of late stage HIV. Weight loss and fatigue and low testostero?
Not HIV: The tests for HIV are among the most accurate diagnostic tests ever developed, for any medical condition. Therefore, test results always overrule symptoms, exposure history, or anything else. And of course weight loss, fatigue, etc are common to innumerable medical conditions besides HIV/AIDS (and HIV doesn't cause low testoserone). Your test results prove HIV is not the cause of these problems. ...Read more
With multiple symptoms of early pregnancy, but two negative home pregnancy test, what should by next step be?
Get checked...: If you are having pregnancy like symptoms and not pregnant there other hormonal conditions that can mimic pregnancy. In order to find out it would be necessary to order labs for evaluation. Visit your PCP or GYN provider in order to be formally evaluated. ...Read moreSee 1 more doctor answer
After clean MRI neurologist said I am having subangiograhic cerebral vasospasms.Hx of tia's. Can these increase risk for more tia's, treaments options?
TIAs: There is increased risk for stroke in patients who have had a tia. Given your history of atrial fib & diabetes, there may be consideration to adjust your level of anticoagulation or add an anti-platelet med. If you smoke you should stop immediately. Any sort of Cocaine use would also be a really bad idea! ...Read more